Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 14, 2000, 6:42 PM MDT for Bowman County, Slope County, North Dakota. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 6:42 PM MDT (00:42 UTC)
- Expired
- Jul 14, 2000, 7:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bowman County, ND, Slope County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:50 PM MDT | Hail 1.75 | Amidon, ND | |
| Jul 14, 7:00 PM MDT | Hail 2 | Scranton, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
268 WUUS53 KBIS 150042 SVRBIS NDC011-087-150115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 642 PM MDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA EASTERN SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 715 PM MDT * AT 638 PM MDT...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR AMIDON IN CENTRAL SLOPE COUNTY TO 12 MILES NORTHEAST OF SCRANTON IN EASTERN BOWMAN COUNTY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL BE OVER RURAL EASTERN SLOPE AND RURAL NORTHEASTERN SLOPE COUNTY UNTIL 700 PM MDT. HAIL UP TO DIME SIZE IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BISMARCK. LAT...LON 4648 10358 4601 10300 4627 10300 4664 10294
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:45 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 14, 1:45 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT FRI JUL 14 2000 MID LEVEL CAP IS HOLDING STRONG OVER WRN ND. SHORTWAVE THAT PROMPTED TSTMS IN ERN MT EARLY THIS MORN DIMINISHED AS IT MOVED OVER NWRN ND...WHILE TSTMS CONTINUE OVER SERN SASK. CAP PROGGED TO EXPAND OVER MOST OF ND TODAY AND AXIS OF THERMAL RIDGE SHIFTS EWD TO CNTRL ND BY 18Z SAT. BROAD SFC LOW/TROUGH SYSTEM FROM ALB/SASK/MT/WY TODAY ALSO SHIFTS EWD IN SYNC WI THERMAL RIDGE. BY 12Z SAT TROUGH IS AT MT/DAKS BORDER...IS IN CNTRL ND BY 18Z...THEN AT DVL/JMS VCNTY BY 00Z SUN. SHORTWAVES AND/OR VCNTY OF SFC BOUNDARY IS NECESSARY TO BREAK CAP...AS CONVECTIVE TEMPS ARE ANYWHERE FROM 99 TO 104 DEGREES THIS MORNING. ETA HAS VORT IN SERN MT AT 18Z TODAY...AND THERE IS SOME CONVECTION AS PER VISIBLE SAT PICS...AND MOVES VORT TO NERN MT/SRN SASK BY 00Z. THINK TSTMS WL DEV IN CNTRL/ERN MT LATE THIS AFTN/EARLY EVE. VORT MOVES NEWD INTO SERN SASK BY 06Z WI WEAK VORT TAIL MOVING ACROSS WRN ND. BY 12Z THIS VORT HAS MOVED WELL NWD IN SASK/MAN...BUT WI SFC TROUGH AT WRN DAK BORDER...WOULD EXPECT TSTMS LATE THIS EVE/TONIGHT OVER WRN ND...ESP NWRN ND. ON SAT WI DAYTIME HEATING AND PROGRESSION OF SFC TROUGH EWD INTO CNTRL ND THINK CNTRL ND HAS BEST CHC TSTMS DURING THE DAY. PCPN SHIFTS TO JMS/DVL BY AFTN/EVE. COOLER AND DRIER AIR MOVES IN WI PASSAGE OF TROUGH AND CLEAR TO PARTLY CLOUDY SKIES FOR SAT NIGHT/SUN. UPPER JET OF 90 KTS WEST TO EAST ACROSS THE STA ON SUN...AND MOMENTUM SHOULD REACH SFC FOR A WINDY DAY. STILL WARM WI TEMPS IN THE LOW TO MID 80S. ZONAL FLOW ALOFT FROM SUN THROUGH TUE. BROAD SFC LOW DEVS OVER CNTRL PLAINS AND SHORTWAVE M;OVES INTO ND FROM SASK TO KEEP CHC PCPN FOR TUE. NWLY FLOW FOR WED WI COOLER AIR. WRN RIDGE BEGINS TO BUILD BACK UP OVER ND BY FRI WI MORE HOT WEATHER BY NEXT WEEKEND. .BIS...NONE. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:15 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 60 min |
| Jul 14, 11:21 PM MDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 54 min |
| Jul 15, 4:53 PM MDT | Tornado Warning | BIS | Bottineau, Rolette | 37 min |
| Jul 15, 5:12 PM MDT | Tornado Warning | BIS | Bottineau, Rolette | 33 min |
| Jul 15, 5:26 PM MDT | Tornado Warning | BIS | McHenry | 34 min |
| Jul 15, 5:50 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.